MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Pressure Increased (1937); Pupillary Block (2026); No Code Available (3191)
Date of Event 03/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: returned product evaluation found the lens returned dry in gauze with clear surgical residue on product.Visual inspection found the lens haptic torn and missing piece of the haptic.(b)(4).Work order search: no similar claims were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated that a micl13.2, -6.5 diopter, implantable collamer lens was implanted in the patient's left eye on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to pupillary block causing elevated iop.The reporter indicated the patient had excessive vault, narrowing of the angle, angle closure and shallowing of the acd.The patient's reported condition at the time of the last visit on (b)(6) 2017 was 20/70 bcva, normal iop and corneal edema.
 
Additional Manufacturer Narrative
At the time of surgery patient was (b)(6) and per dfu indications visian implantable collamer lenses (vicl) are indicated for use in phakic eye treatment in adults (b)(6) of age.There is no significant safety and effectiveness data to support implantation in such patients.(b)(4).
 
Additional Manufacturer Narrative
Based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6501830
Report Number2023826-2017-00562
Device Sequence Number13753460
Product Code MTA
UDI-Device Identifier00841542103220
UDI-Public(01)00841542103220(17)181130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by ManufacturerNot provided
07/17/2017
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date06/12/2017
07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER - UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient Weight54